MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251070
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0414 captures the reportable event of balloon torn material.
 
Event or Problem Description
It was reported that a uromax ultra dilation balloon catheter device was used during a transurethral lithotripsy (tul) procedure.During the procedure, the balloon was pre-inflated before the insertion; however, the balloon was torn and deflated immediately.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block h2: additional information: block d4 (model number, lot number, catalog number).Block h6: device code a0414 captures the reportable event of balloon torn material.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0414 captures the reportable event of balloon torn material.Block h11: investigation result: the returned uromax ultra device was analyzed, and a visual examination noted that the balloon was subjected to positive pressure.Additionally, a leak test was carried out using de-ionized water when liquid was observed to be exiting from the tip of the device.No issues were noted on the balloon material and the tip of the device.A visual and tactile examination was performed to the shaft of the device and it was noticed to be severely kinked and approximately 200mm of the proximal balloon sleeve.The identified leak from the tip is an indication of a breach between the wire lumen and the inflation lumen.The lumen breach is most probably located at the site of the kink.No other issues were identified with the shaft and the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.With all the available information, boston scientific concludes that the reported event was confirmed.Based on the investigation, it was possible that the shaft kink occurred due to excessive force being applied when handling the device during preparation.The shaft kink would have created a weakness in the inner shaft which would have breached when positive pressure was applied during inflation.Therefore, the most probable root cause is unintended use error caused or contributed to event.
 
Event or Problem Description

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21106939
Report Number2124215-2024-82906
Device Sequence Number8758085
Product Code KOE
UDI-Device Identifier08714729341178
UDI-Public08714729341178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Model NumberM0062251070
Device Catalogue NumberM0062251070
Device Lot Number0030999622
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/13/2025
02/05/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/04/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown